• 18 days ago

    Low energy

    I have been on 150 Effexor for the past 6 years. Recently, I started to have low energy, no motivation to do things. Don’t enjoy my work as a professor and maybe I don’t feel like teaching. I have been married for 10 years and I always think that I should have a more beautiful wife and somehow different or maybe another woman. I lost interest in sex. To be honest, I am thinking on cheating on her but I feel that is unfair since she loves me and willing to do whatever it takes to make feel good. The sad part is that I am not satisfied. When I am away from home I feel free, better but still not so great. Could the Effexor lose its effectiveness? Is my body not reacting well anymore?

Responses

  • 18 days ago

    RE: Low energy

    Hi there,

    Yes, certainly Effexor, and any other anti-depressant, can lose its effectiveness even after working for 5 years! I would go to your doctor and tell him/her what is going on and for how long so that he/she can either adjust, add to, or change your medication. You don't want to let it go too long for many reasons. Depression can influence you to do or say things that you normally never would. That doesn't mean you aren't accountable for your actions when they are born out of depression, but they are just harder to control, as you are experiencing.

    Right now you are seeing your wife through the eyes of depression, and so I would encourage you to please not act on any of your inclinations about her until you are standing on the other side of depression again. You will not only regret it, but it will also have consequences that could be damaging beyond repair for both you and your wife.

    Does a Psychiatrist prescribe your meds or your family doctor? A Psychiatrist is trained in psychotropic meds, so it would make sense that you (or anyone) see that kind of doctor for mental health treatment.

    You might also consider seeing a therapist, if even for just a limited time, so that he/she can help you work through the issues you are going through right now. You need the guidance of someone who is trained to impart to you tools that will help you get through your current struggles and come out on the other side a stronger person with a new set of tools that will help you for future use as well!

    Learn to recognize when it's the voice of depression speaking to you because when you do that, you take away much of its power. If I know that something I'm thinking or feeling is my depression "speaking," then that knowledge gives me the power and ability to ride out the storm no matter how loud depressions voice is. It doesn't take away the voice, but knowing where it comes from empowers me to feel it, but not take it on as my own. It will pass. Knowing your enemy gives you power over it.

    Please do whatever you need to do to get help for yourself. Once you get yourself more healthy and able to see things as they are and not through the eyes of depression, then determine if your marriage needs some fine tuning. You're not in a place to do that right now. You guys can seek marriage counseling if you find that its needed once you get yourself in a better place.

    There is always hope!

    Debbie
  • 15 days ago

    RE: Low energy

    I will be taking Effexor XR soon. I am weaning off the Sertraline , now 1/2 of a tablet. This Saturday it will be the first dose of Effexor 75 mg for 10 days, then 150 mg. Why does my doc wants me to take the higher level after 10 days, then switching to 150. When you said you don't want to do alot of things, anxiety and depression. That's what I felt with the Sertraline, I was on it for over 2 yrs. I hope the Effexor XR have that depressing feeling.

    cindigal